advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Canada:

I'm 14 with Type 1 diabetes. Whenever I give an injection, I get a bruise so I was wondering how I can prevent this from happening. My legs, arms and stomach are pretty sore. I rotate sites evenly so I don't know what I'm doing wrong.

Answer:

Some people find they get bruises at certain injection sites no matter what they do. This is usually an annoying cosmetic problem, but not a problem medically.

A few suggestions to try:

  1. Don't inject the insulin cold. Let it warm up for 15-20 minutes at room temperature before drawing up the insulin if you keep your insulin in the refrigerator.

  2. Try the new short, 30 gauge B-D syringes if you take 50 units or less insulin in one injection.

  3. Make sure to let go of the "pinch" before pressing the plunger.

  4. Hold the skin down with your finger or the alcohol wipe as you remove the syringe after injecting.

  5. If you haven't tried all possible injection sites, try a new site.

  6. Give injections in buttocks where a bruise will not be visible.

TGL

Original posting 29 Mar 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.